Connecticut, 2024

High Wind in Connecticut, April 3, 2024

April 3, 2024 · NWS OKX · 2 events in 2 counties and zones

An area of low pressure slowly approached from the Mid-Atlantic coast and passed just south and east of Long Island, NY. A tight pressure gradient around the low pressure center helped produce high winds over southern Connecticut on April 3, 2024.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An area of low pressure slowly approached from the Mid-Atlantic coast and passed just south and east of Long Island, NY. A tight pressure gradient around the low pressure center helped produce high winds over southern Connecticut on April 3, 2024.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Apr 3, 6:58 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 3, 6:58 AM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service New York NY
758 AM EDT Wed Apr 3 2024

.SYNOPSIS...
A warm front continues to approach today while low pressure
strengthens to the southwest early today then passes over or
just south of the area this evening through Thursday morning.
The low will drift slowly east of New England later this week
into Saturday, with high pressure building in early next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
Only minor changes have been made to the forecast with this
update to account for current observations and trends. Overall,
the forecast remains on track.

Upper level low and associated surface low continue to spin in
place over the Great Lakes Wednesday through Wednesday night.
Low pressure then forms along a frontal boundary near the Mid-
Atlantic extending southeast of the low over the Great Lakes.
This low looks to strengthen and pass over or just south of our
area deepening to around 985mb. This low will bring another
round of moderate to locally heavy rain as well as high winds.

Most 00Z model guidance is showing a strong LLJ anywhere from 60
to 70 kts at 925mb. Bufkit soundings show a pretty high
inversion with a lot of the strong winds from the LLJ both above
and below it, so its likely a lot of the strong winds will mix
down to the surface. Have issued a High Wind Warning for all of
Long Island, NYC, coastal CT and southern Westchester and
Hudson Counties. In these areas, expecting a period from mainly
Wednesday afternoon through the first half of Wednesday night
where wind gusts could potentially reach 60 mph. Elsewhere
(except Orange County and Western Passaic County) have issued a
Wind Advisory for 45 to 50 mph wind gusts.

As previously mentioned, this low will also bring another round
of moderate to locally heavy rain to the area, as well as the
potential for isolated thunderstorms.

An additional 2 to 2.5 inches of rainfall is expected this
morning through early Thursday with locally higher totals of
3-3.5 inches possible. The bulk of this rain will fall Wednesday
afternoon and evening. A period of higher rainfall rates will be
possible Wednesday evening and early night with most around
0.5"/hr. Higher rates of 0.75"/hr will be possible.The best
location for these higher rates will be in NE NJ, NYC metro and
LI. This is the same area that a Flood Watch has been issued
for. The 00Z HREF shows a 90% 10-km neighborhood probability of
at least 0.5"/hr with some areas of 20-40% of seeing 0.75"/hr.
SOme of the higher rates may be possible in isolated
thunderstorms and could be as high as 1"/hr. Poor drainage
flooding and urban low lying flooding is possible along with
minor river flooding across quick responding rivers. WPC has
upgraded NE NJ, the NYC metro and LI to a slight risk of
excessive rainfall.

Isolated thunderstorms are expected to remain below severe
criteria as instability is real marginal. MUCAPE values will
likely only be up to a few hundred J/kg, though some models are
showing isolated areas of higher MUCAPE. The Storm Prediction
Center has maintained the "general thunderstorm" area in their
outlook.

This low will also bring coastal flooding to the area. See
the tides/coastal flood section below.

As the low pulls away, cold air gets wrapped up into the system
and precip may end as a wintry mix across far northern and
western locations. At this time, there is potential for snow and
sleet to mix in. There will likely be little to no accumulation
due to marginal surface temperatures.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
A low with meander off of the New England coast Thursday night
into Friday as it gradually weakens. This will leave general
cloud cover in the area with a slight chance for rain showers
through Thursday night into the day on Friday. Winds will not
meet hazard criteria, but may be breezy at times with the low
meandering nearby.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A blocky pattern will persist through the period courtesy of a
developing omega block over the CONUS and southern/central
Canada. Its eastern leg (the upper low associated with this
week's storm) will be moving across Thu night, accompanied by
snow/rain showers especially in the evening. Another fairly good
chance for showers will come on Friday as a mid level vort max
trailing the upper low moves across. This disturbance will have
some low level instability to work with as model fcst sounding
show steep sfc-H7 lapse rates and available moisture above the
LCL, so have bumped up NBM PoP to at least 30 percent
throughout, and while fcst does not include this could not
entirely rule out some isolated thunder and/or graupel/small
hail with some of this activity.

Another vort max pinwheeling around the slow moving upper low E
of New England should bring another chance for showers on Sat
mainly across S CT and ern Long Island. Then fair and milder wx
likely for Sun-Tue with sfc high pressure finally building in
and heights rising aloft. Siding more with slower ECMWF vs
faster GFS solution with a weakening upper ridge axis sliding
across, and some mid level shortwave energy riding atop the
ridge axis in the afternoon. This means there could be a fair
amt of bkn high clouds present during the time of the solar
eclipse in the afternoon.

Temps a few degrees below normal Thu night through Sat should
moderate to near normal on Sunday, then warm up to a few
degrees above normal Mon-Tue, with highs in the lower/mid 60s
both days.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
...HIGH IMPACT AVIATION EVENT TODAY INTO TONIGHT...

A strengthening coastal storm approaches today and moves across or
just south of the region tonight into early Thursday.

Expect mainly IFR conditions with rain for much of the TAF period.
There could be occasional time windows of MVFR as well as lulls in
the rain. There is isolated thunderstorm potential this afternoon
into tonight. The rain could be mixed with wet snow at KSWF
late tonight into Thursday.

Increasing easterly winds and wind gusts today through this evening.
Winds are generally increasing to 20-25 kt for the rest of this
morning, and then around 25 kt this afternoon into evening.
Gusts increasing to near 30-35 kt for the rest of this morning,
and then 40-45 kt much of this afternoon. Gusts 40-50 kt
forecast late this afternoon into this evening.

Overnight tonight, winds generally become more NE and decrease
to near 20-25 kt with gusts decreasing to near 30-35 kt. Winds
further decrease going into daybreak Thursday and become more
northerly. Sustained winds by that point will be closer to 20 kt
with gusts more in the 25-30 kt range.

Low level easterly jet moves in late this afternoon into this
evening with winds of 50-55 kt at 2kft for the coastal terminals.

     NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments likely through the TAF period for changing and possible
fluctuations in flight categories.

Thunderstorms too low confidence in timing and location to put in
TAFs. Relatively higher chance for afternoon into early evening.

OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...

Thursday: MVFR or lower with lingering rain, possibly mixed with wet
snow at KSWF. NW gusts near 20 kt.

Friday: Mainly VFR. Possible rain showers but have snow showers
for interior including near KSWF. NW flow with gusts 15-20kt.

Saturday: MVFR possible with possible rain showers. Northerly
gusts near 20-25 kt.

Sunday: VFR with northerly gusts near 20 kt.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
A Storm Warning is then in effect starting Wednesday morning on
all waters. Strong low pressure will pass over or just south of
the waters and bring a period of 50 kt wind gusts, mainly from
Wednesday afternoon through he first half of Wednesday night.
Waves on the ocean waters likely reach 15 to 17 ft on the ocean
waters and 9 to 11 ft across the Sound.

Winds drop below Gale criteria by Thursday morning, with
lingering SCA criteria mainly in the form of elevated ocean
seas persisting into Thu night-Fri night. Some gusts up to 25 kt
are also possible in NW flow Fri afternoon and early evening
on most waters, and later into Fri night on the ocean.

&&

.HYDROLOGY...
An additional 2 to 2.5 inches of rainfall is expected this
morning through early Thursday with locally higher totals of
3-3.5 inches possible. The bulk of this rain will fall Wednesday
afternoon and evening. A period of higher rainfall rates will be
possible Wednesday evening and early night with most around
0.5"/hr. Higher rates of 0.75"/hr will be possible.The best
location for these higher rates will be in NE NJ, NYC metro and
LI. This is the same area that a Flood Watch has been issued
for. The 00Z HREF shows a 90% 10-km neighborhood probability of
at least 0.5"/hr with some areas of 20-40% of seeing 0.75"/hr.
SOme of the higher rates may be possible in isolated
thunderstorms and could be as high as 1"/hr. Poor drainage
flooding and urban low lying flooding is possible along with
minor river flooding across quick responding rivers. WPC has
upgraded NE NJ, the NYC metro and LI to a slight risk of
excessive rainfall.

&&

.TIDES/COASTAL FLOODING...
Local minor flooding benchmarks may be reached, or just touched,
late tonight/early Wednesday morning along the Long Island south
shore back bays.

Around 2.5-3 ft of surge is needed for minor coastal flood Wed
aft/eve and around 3.5-4 ft for moderate coastal flooding.
With easterly winds ramping up through gale to storm force
during the time of high tide, as well as building wave action,
widespread moderate coastal flood thresholds are likely to be
eclipsed along the southern and eastern bays of Long Island and
along the western Sound. Elsewhere widespread minor coastal
flooding likely. In addition, the combination of heavy rain and
elevated water levels on Wednesday afternoon into evening may
cause localized flash flooding along some shoreline roads and
properties.

Easterly winds gradually subside late Wed night as low pressure
moves over the area, and then switch to NW gales behind the low
Thu AM. High easterly swells will likely inhibit drainage,
particularly bay areas, bringing potential for widespread
moderate flooding (locally major for the southern and eastern
bays of Long Island) late Wednesday night into early Thu
morning. The coverage and areas of greatest coastal flood
impact will be highly dependent on track of the low, and timing
of the wind shift from easterly SCA/Gales to northwest gales.
Forecast is based on a 75th percentile of Stevens, blended
with ETSS, STOFS guidance, which applies a bit of margin for
safety. This will be refined over the next 24 hours.

Along the oceanfront, breaking waves of 6-10 ft Wednesday into
Thursday morning, along with elevated water levels, will
result in widespread beach flooding and erosion. Scattered areas
of dune erosion with localized overwashes are likely during the
times of high tide Wed afternoon into Thursday morning.

Along Long Island Sound, breaking waves of 3-7 ft Wednesday
evening, along with elevated water levels, will result in
beach erosion with damage to shoreline structures possible. Wave
splashover over bulkheads and seawalls will likely exacerbate
flooding of shoreline roadways and properties. A similar threat
exists for the twin forks, with breaking waves of 4-8 ft
Wednesday evening and Thursday morning.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 11 AM this morning to 6 AM EDT Thursday for
     CTZ005>008.
     High Wind Warning from 11 AM this morning to 6 AM EDT Thursday
     for CTZ009>012.
     Coastal Flood Warning from 4 PM this afternoon to 10 AM EDT
     Thursday for CTZ009-010.
     Coastal Flood Watch from late tonight through Thursday morning
     for CTZ011-012.
NY...Wind Advisory from 11 AM this morning to 6 AM EDT Thursday for
     NYZ068>070.
     High Wind Warning from 11 AM this morning to 6 AM EDT Thursday
     for NYZ071>075-078>081-176>179.
     Coastal Flood Warning from 4 PM this afternoon to 10 AM EDT
     Thursday for NYZ071-073-078-176-177.
     Flood Watch from 4 PM EDT this afternoon through late Thursday
     night for NYZ072>075-078>081-176>179.
     Coastal Flood Advisory from 2 PM this afternoon to 7 AM EDT
     Thursday for NYZ072-074-075.
     Coastal Flood Warning from 2 PM this afternoon to noon EDT
     Thursday for NYZ079>081-179.
     Coastal Flood Advisory from 2 PM this afternoon to 7 PM EDT
     this evening for NYZ178.
     Coastal Flood Warning from 3 AM to 7 AM EDT Thursday for
     NYZ178.
NJ...Wind Advisory from 11 AM this morning to 6 AM EDT Thursday for
     NJZ004-103>108.
     High Wind Warning from 11 AM this morning to 6 AM EDT Thursday
     for NJZ006.
     Flood Watch from 4 PM EDT this afternoon through late Thursday
     night for NJZ002-004-006-103>108.
     Coastal Flood Advisory from 2 PM this afternoon to 7 AM EDT
     Thursday for NJZ006-104-106-108.
MARINE...Storm Warning until 6 AM EDT Thursday for ANZ331-332-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...BR
NEAR TERM...BR
SHORT TERM...BR
LONG TERM...BG
AVIATION...JM
MARINE...BG/BR
HYDROLOGY...BG/BR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 3, 3:46 AM EST, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
446 AM EDT Wed Apr 3 2024

NJZ004-103-105-107-040900-
Eastern Passaic-Western Bergen-Western Essex-Western Union-
446 AM EDT Wed Apr 3 2024

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...
...FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ104-106-108-040900-
Eastern Bergen-Eastern Essex-Eastern Union-
446 AM EDT Wed Apr 3 2024

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM
EDT THURSDAY...
...FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-040900-
Western Passaic-
446 AM EDT Wed Apr 3 2024

...FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>008-NYZ068>070-040900-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Putnam-Rockland-Northern Westchester-
446 AM EDT Wed Apr 3 2024

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.
 There is a Slight Risk flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-040900-
Orange-
446 AM EDT Wed Apr 3 2024

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071-040900-
Southern Fairfield-Southern New Haven-Southern Westchester-
446 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Warning.
   There is a Slight Risk flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-NYZ072-074-075-040900-
Hudson-New York (Manhattan)-Richmond (Staten Island)-
Kings (Brooklyn)-
446 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM
EDT THURSDAY...
...FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ073-078-176-177-040900-
Bronx-Northwest Suffolk-Northern Queens-Northern Nassau-
446 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EDT THURSDAY...
...FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Warning.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-040900-
Southern Queens-
446 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 3 AM TO 7 AM EDT THURSDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Advisory.
   Flood Watch.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079>081-179-040900-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Southern Nassau-
446 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON
EDT THURSDAY...
...FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Warning.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ011-012-040900-
Southern Middlesex-Southern New London-
446 AM EDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Watch.
   There is a Slight Risk flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-040900-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
446 AM EDT Wed Apr 3 2024

...STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ353-355-040900-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
446 AM EDT Wed Apr 3 2024

...GALE WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Southern Fairfield

When
April 3, 10:00 AM EST to 10:00 PM EST
Where
Southern Fairfield forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Multiple instances of high sustained winds and wind gusts occurred at mesonet sites. High sustained wind reports include 47 mph in Greenwich at 215 PM, 46 mph 2 miles ENE of Stamford at 125 PM, 45 mph 2 miles S of Rowayton at an elevation of 67 feet at 1058 AM, and 41 mph 1 mile ESE of Norwalk at 1028 AM. A high wind gust of 62 mph occurred at the same mesonet station 1 mile ESE of Norwalk at 848 PM. A different mesonet station, Norwalk Light Station, located 2 miles ESE of Norwalk, recorded a high wind gust of 61 mph at 1103 AM. All times listed are in Local Standard Time.

High Wind, Southern Middlesex

When
April 3, 3:00 PM EST to 4:00 PM EST
Where
Southern Middlesex forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Broadcast media reported a large tree down on a car on South Obtuse Road in Brookfield, CT at 315 PM Local Standard Time.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2024Every state in 2024This day in weather historyWarnings in Connecticut, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1177825, 1189205.